Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 41, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 27, 2011, 7:12 PM EDT for 5 counties in Pennsylvania. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 7:12 PM EDT (23:12 UTC)
- Expired
- Apr 27, 2011, 8:15 PM EDT
- In force
- 63 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Dauphin County, PA, Juniata County, PA, Northumberland County, PA, Perry County, PA, Snyder County, PA
The radar
The State College radar (KCCX), 102 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 7:15 PM EDT | TSTM WND DMG | Newport, PA | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 3:10 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
826
WUUS51 KCTP 272312
SVRCTP
PAC043-067-097-099-109-280015-
/O.NEW.KCTP.SV.W.0041.110427T2312Z-110428T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
712 PM EDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHEASTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
EASTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
EASTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 815 PM EDT
* AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR LOYSVILLE...MOVING
NORTHEAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEWPORT AROUND 725 PM EDT...
MONTGOMERY FERRY AROUND 735 PM EDT...
MILLERSBURG AROUND 740 PM EDT...
MEISERVILLE AROUND 745 PM EDT...
PORT TREVERTON AROUND 755 PM EDT...
SELINSGROVE AND URBAN AROUND 800 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STRONG BUILDING...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING
FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4067 7667 4067 7670 4065 7669 4030 7727
4043 7743 4089 7684 4089 7682 4090 7683
4096 7675 4096 7667 4079 7647
TIME...MOT...LOC 2311Z 228DEG 34KT 4043 7726
$$
FORECASTER: LA CORTE2 follow-up statements
694
WWUS51 KCTP 272340
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
740 PM EDT WED APR 27 2011
PAC043-067-097-099-109-280015-
/O.CON.KCTP.SV.W.0041.000000T0000Z-110428T0015Z/
DAUPHIN PA-JUNIATA PA-PERRY PA-SNYDER PA-NORTHUMBERLAND PA-
740 PM EDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHERN NORTHUMBERLAND...EASTERN SNYDER...NORTHEASTERN PERRY...
NORTHEASTERN JUNIATA AND NORTHWESTERN DAUPHIN COUNTIES...
AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LIVERPOOL...OR 17 MILES SOUTHWEST OF SELINSGROVE...MOVING
NORTHEAST AT 40 MPH.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE NEAR NEWPORT.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MEISERVILLE AND FREMONT AROUND 745 PM EDT...
BERRYSBURG AROUND 750 PM EDT...
HERNDON AND PORT TREVERTON AROUND 755 PM EDT...
REBUCK AND SELINSGROVE AROUND 800 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING
FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4067 7667 4067 7670 4065 7669 4048 7700
4062 7716 4096 7670 4096 7667 4079 7647
TIME...MOT...LOC 2340Z 228DEG 34KT 4061 7699
$$
FORECASTER: LA CORTE178
WWUS51 KCTP 272359
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
759 PM EDT WED APR 27 2011
PAC043-067-097-099-109-280015-
/O.CON.KCTP.SV.W.0041.000000T0000Z-110428T0015Z/
DAUPHIN PA-JUNIATA PA-PERRY PA-SNYDER PA-NORTHUMBERLAND PA-
759 PM EDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHERN NORTHUMBERLAND...EASTERN SNYDER...NORTHEASTERN PERRY...
NORTHEASTERN JUNIATA AND NORTHWESTERN DAUPHIN COUNTIES...
AT 754 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR MEISERVILLE...OR 11 MILES SOUTH OF
SELINSGROVE...MOVING NORTHEAST AT 35 MPH.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE NEAR NEWPORT.
THE SEVERE THUNDERSTORM WILL BE NEAR...
URBAN AND SELINSGROVE AROUND 805 PM EDT...
REBUCK AND RESLER AROUND 810 PM EDT...
TREVORTON AND LECK KILL AROUND 815 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING
FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4067 7667 4067 7670 4065 7669 4048 7700
4062 7716 4096 7670 4096 7667 4079 7647
TIME...MOT...LOC 2358Z 234DEG 29KT 4066 7685
$$
FORECASTER: LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:52 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Apr 27, 3:52 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 352 PM EDT WED APR 27 2011 .SYNOPSIS... DEEP...MOIST SOUTHERLY FLOW WILL PERSIST AHEAD OF A COLD FRONT...THAT WILL PUSH EAST THROUGH MUCH OF THE REGION BY LATE THURSDAY MORNING. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED...SOME CONTAINING EXCESSIVE RAINFALL. WINDY...COOLER...AND DRIER AIR WILL ARRIVE AFTER THE FRONT PASSES ON THURSDAY AND WILL LAST INTO FRIDAY. SATURDAY THROUGH SUNDAY MORNING WILL BE CLEAR TO PARTLY CLOUDY AND DRY WITH SEASONABLE DAYTIME TEMPS. A SLOW MOVING FRONTAL BOUNDARY WILL MOVE INTO THE REGION LATE SUNDAY AND MAY BECOME STATIONARY BY MONDAY NIGHT. THIS FRONT WILL LINGER WITH CLOUDY AND SHOWERY WEATHER INTO THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... BKN STRATO CU...BASED MAINLY BETWEEN 3.5 AND 4.5 KFT AGL...COVERED THE ENTIRE CWA AT 1830Z. ML CAPE ARE INCREASINGLY TWD 1000 J/KG ATTM ACROSS THE NRN AND WRN MTNS /AND 1000-1500 JOULES ACROSS THE SUSQ VALLEY/...AND THE DEEPENING VERTICAL MIXING IS TRANSPORTING SOUTHERLY WIND GUSTS OF 20-25 KTS TO THE SFC. SLIGHT STREAMLINE DIVERGENCE IN THE 850-700 MB LAYER /AND SOME MODERATION TO THE MID LEVEL...850-500 MB LAPSE RATES/ HAS HELPED TO MINIMIZE DEEP CONVECTION SO FAR...AND THIS WILL CONTINUE FOR THE NEXT FEW HOURS FROM KUNV AND POINTS NE. PRECIP CHCS WILL STEADILY RAMP UP THIS EVENING AND TONIGHT AS A AXIS OF ANOMALOUSLY HIGH PWAT AIR OF 1.5 TO 2 INCHES SLIDES GRADUALLY EAST ACROSS THE REGION. HPCS MDT RISK OF EXCESSIVE RAIN EXCEEDING THE RELATIVELY LOW...1-3 HOUR FLASH FLOOD GUIDANCE VALUES COVERS ALL BUT THE LOWER SUSQ REGION OF OUR CWA THROUGH TOMORROW MORNING. BEST SUPPORT FOR ROTATING SVR TSRA LATER TODAY AND EARLY TONIGHT APPEARS TO BE ACROSS THE SERN HALF OF THE CWA...WHERE 0-1KM EHI VALUES WILL BE HOLDING...OR RAMPING BACK UP IN THE RANGE OF 2-3M2/S2. THE NW MTNS WILL SEE INCREASING LAYERED CLOUDS...LIKELY HAMPERING SIGNIFICANT DESTABILIZATION FOR THE NEXT SEVERAL HOURS. JUST GOT OFF THE LAND-LINE WITH SPC...AND A TORNADO WATCH IS BEING ISSUED FOR THE ENTIRE CWA THROUGH 02Z THURSDAY. SVR CONVECTION WILL BE EVOLVING TO MORE OF A TRAINING TSRA/HVY RAIN EVENT OVERNIGHT. LOCALIZED 2 INCH PLUS AMOUNTS ARE LIKELY BY 12Z THU...WHILE WIDESPREAD RAINFALL OF 0.75 TO 1.5 INCHES WILL OCCUR. A FLOOD WATCH IS IN EFFECT FOR ALL BUT THE SERN PORTION OF THE CWA THIS EVENING THROUGH 12Z THURSDAY. EVENING OR MID SHIFT MAY DECIDE TO EXPAND THIS WATCH SE IF CONDITIONS WARRANT. MIN TEMPS OVERNIGHT WILL BE NEARLY MID-SUMMERLIKE...MAINLY IN THE LOWER TO MID 60S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... POTENT...988 MB LOW WILL RACE NE ACROSS WRN LAKE ERIE...AND THE SWRN PENINSULA OF ONTARIO LATE TONIGHT AND EARLY THURSDAY...PUSHING A COLD FRONT THROUGH CENTRAL PENN DURING THE MID TO LATE MORNING HOURS. STRONG...LLVL PRESSURE GRADIENT IN THE WAKE OF THIS LOW WILL LIKELY HELP TO GENERATE STRONG WSW WINDS ACROSS THE LAUREL HIGHLANDS AND NW PLATEAU BEGINNING 11-13Z THURSDAY. WIND GUSTS OF 40 KTS POSSIBLE. SLIGHT RISK OF SVR TSRA THURSDAY WILL BE LIMITED TO THE SUSQ VALLEY AND SERN PENN...WHILE BKN-OVC STRATO CU WITH MAINLY ISOLATED TO SCTD -SHRA WILL OCCUR FROM LATE MORNING ON ACROSS CENTRAL AND WRN PORTIONS OF THE CWA. TEMPS WILL BE NEARLY STEADY IN THE WAKE OF THE FRONT ACROSS THE NW HALF OF THE CWA...WHILE MAXS IN THE SUSQ VALLEY WILL BE IN THE LOWER 70S. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... AFTER A NUMBER OF DAYS WITH SHOWERS AND THUNDERSTORMS THIS COMING WEEKEND LOOKS TO BE SUNNY AND DRY WITH SEASONABLE TEMPS. LATE SUNDAY NIGHT A WARM FRONT WILL BRING SHOWERS INTO WESTERN PA. GEFS SHOWS THIS FRONTAL BOUNDARY MOVING SLOWLY ACROSS THE STATE WITH LIGHT SHOWERS AND CLOUDY WEATHER THROUGH TUESDAY. THE 00Z ECMWF IS MUCH MORE AGGRESSIVE WITH THIS SYSTEM BY MIDWEEK AS THE PATTERN BECOMES NEGATIVELY TILTED. HAVE LEANED TOWARD THE MORE PROGRESSIVE SOLUTION WITH GENERALLY BELOW NORMAL TEMPS FOR THE BEGINNING OF NEXT WEEK AND CHANCE POPS. THERE IS SOME UNCERTAINTY WITH HOW FAST THIS FRONT WILL MOVE THROUGH THE AREA AND HOW MUCH RAIN WILL FALL. HOWEVER...AT THIS POINT IT LOOKS TO BE SLIGHTLY WETTER THAN NORMAL AND SLIGHTLY BELOW NORMAL TEMPS. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... WIDESPREAD VFR FLYING CONDITIONS...WITH SCT-BKN HIGH-BASED STRATO CU WERE SPREAD ACROSS THE ENTIRE FCST AREA AT 1930Z. SHOWERS AND STORMS WILL FIRST TO BEGIN ACROSS NWRN PENN...AS THEY ADVECT QUICKLY TO THE NE FROM THE OHIO/PA BORDER. COVERAGE OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY INCREASE FROM SOUTH TO NORTH ACROSS THE CENTRAL AND EASTERN PORTION OF PENN THIS EVENING. VFR WILL PREDOMINATE...THOUGH AREAS OF IFR CIGS AND VSBYS WILL ACCOMPANY THE TSRA. LLWS WILL BE A BIG TICKET ITEM AFFECTING TAKEOFF AND FAP OVERNIGHT BEGINNING GENERALLY BETWEEN 03-06Z. LLWS WILL END WITH THE PASSAGE OF THE CFRONT THURSDAY MORNING OVER CENTRAL AND WRN PENN...BUT WILL PERSIST THROUGH 15Z IN THE KMDT TO KLNS AREAS. WE SWAP THE LLWS FOR DEEP MECHANICAL MIXING AND POSS STRONG/GUSTY WSW SFC WINDS IN THE WAKE OF THE CFROPA THURSDAY OVER CENTRAL AND WRN PENN. SFC WIND GUSTS OF 30-40 KTS LIKELY DURING THE DAY THURS...ESP ACROSS THE HIGHER TERRAIN FROM KJST TO KBFD...WHERE THE COOLER/MOIST UPSLOPE FLOW INTO THE MTNS WILL FORM MVFR TO IFR BKN-OVC CLOUDS. OUTLOOK... THU NIGHT/FRI...SCTD MVFR CIGS EARLY..OTHERWISE VFR. SAT AND SAT NIGHT...MAINLY VFR AS A LARGE AREA OF HIGH PRESSURE AND RELATIVELY LIGHT WIND DRIFTS EAST ACROSS THE REGION. SUN...VFR WITH INCREASED CHANCE AFTERNOON SHOWERS AS A COLD FRONT APPROACHES. MON...VFR. && .HYDROLOGY... FLASH FLOOD WATCH IS IN EFFECT FOR LATE TODAY THROUGH TONIGHT ACROSS ALL BUT THE FAR SE COUNTIES OF THE CWA. HEAVY RAIN IS AGAIN LIKELY BEGINNING LATE THIS AFTN ACROSS THE NW MTNS...AND ELSEWHERE THIS EVENING THROUGH THE OVERNIGHT HOURS AS A HIGH PWAT AXIS OF 1.5-2 INCHES SHIFTS GRADUALLY EAST ACROSS PENN. LOCALIZED RAINFALL OF 1-2 INCHES IN A ONE TO TWO HOUR PERIOD WILL OCCUR. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH THURSDAY MORNING FOR PAZ006-011-012-017>019-024>028-033>037-041-042-045- 046-049>053-056. FLASH FLOOD WATCH FROM 5 PM EDT THIS AFTERNOON THROUGH THURSDAY MORNING FOR PAZ004-005-010. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT LONG TERM...KREKELER AVIATION...LAMBERT HYDROLOGY...LAMBERT
Hazardous weather outlook, Apr 27, 3:17 PM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 317 PM EDT WED APR 27 2011 PAZ006-011-012-017>019-024>028-033>037-041-042-045-046-049>053-056- 281930- POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY- 317 PM EDT WED APR 27 2011 ...TORNADO WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ057>059-063>066-281930- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 317 PM EDT WED APR 27 2011 ...TORNADO WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-005-010-281930- WARREN-MCKEAN-ELK- 317 PM EDT WED APR 27 2011 ...TORNADO WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 27, 4:42 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
442 PM EDT WED APR 27 2011
PAZ010-011-017-272130-
CAMERON PA-CLEARFIELD PA-ELK PA-
442 PM EDT WED APR 27 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMERON...EASTERN ELK
AND NORTHWESTERN CLEARFIELD COUNTIES...
AT 438 PM EDT...A STRONG THUNDERSTORM WAS NEAR TROUTVILLE...MOVING
NORTHEAST AT 55 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR TREASURE LAKE AROUND 450 PM...PENFIELD AROUND
500 PM...FORCE AROUND 510 PM...ST. MARYS AROUND 520 PM AND EMPORIUM
AROUND 530 PM.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 113.
LAT...LON 4144 7799 4092 7872 4095 7881 4113 7881
4121 7876 4121 7872 4122 7872 4123 7873
4123 7874 4158 7849
FORECASTER: KREKELERSpecial weather statement, Apr 27, 4:49 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
449 PM EDT WED APR 27 2011
PAZ004-005-010-272130-
ELK PA-MCKEAN PA-WARREN PA-
449 PM EDT WED APR 27 2011
...STRONG THUNDERSTORMS WILL AFFECT ELK...MCKEAN AND WARREN
COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF ELK...MCKEAN AND
WARREN COUNTIES AT 442 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE
ROAD 120...STATE ROAD 255...STATE ROAD 446.
LAT...LON 4200 7821 4130 7856 4144 7907 4146 7906
4145 7897 4162 7897 4163 7962 4200 7961
FORECASTER: GARTNER/KOZARLocal storm report, Apr 27, 5:31 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
531 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG DUBOIS 41.12N 78.76W
04/27/2011 CLEARFIELD PA 911 CALL CENTER
TREES AND WIRES DOWN IN THE CITY
&&
EVENT NUMBER CTP1100045
LA CORTESpecial weather statement, Apr 27, 5:43 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
543 PM EDT WED APR 27 2011
PAZ026>028-034>036-056-272230-
BEDFORD PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-
PERRY PA-
543 PM EDT WED APR 27 2011
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BEDFORD...FULTON...
NORTHWESTERN FRANKLIN...SOUTHEASTERN HUNTINGDON...SOUTHWESTERN
JUNIATA...SOUTHWESTERN MIFFLIN AND SOUTHWESTERN PERRY COUNTIES...
AT 538 PM EDT...A STRONG THUNDERSTORM WAS NEAR CRYSTAL SPRINGS...
MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR SALUVIA AROUND 550 PM...WATERFALL AROUND 600
PM...THREE SPRINGS AROUND 610 PM...ORBISONIA AROUND 620 PM AND NEWTON
HAMILTON AROUND 630 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 159 AND 201...I-70 BETWEEN
MILE MARKERS 147 AND 154.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 30...ROUTE 522.
LAT...LON 3981 7806 3995 7835 4049 7787 4025 7748
4022 7753 4022 7757 4019 7761 4020 7761
4019 7762 4015 7761
FORECASTER: KREKELERLocal storm report, Apr 27, 5:46 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
546 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG DUBOIS 41.12N 78.76W
04/27/2011 CLEARFIELD PA 911 CALL CENTER
SHED DAMAGED AND TREE DOWN ON QUARRY AVE
&&
EVENT NUMBER CTP1100046
LA CORTELocal storm report, Apr 27, 5:49 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
549 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG DUBOIS 41.12N 78.76W
04/27/2011 CLEARFIELD PA 911 CALL CENTER
SHED DAMAGED AND TREE DOWN ON QUARRY AVE. PUBLIC
REPORTED A FUNNEL CLOUD
&&
CORRECTED REMARKS
EVENT NUMBER CTP1100046
LA CORTEThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:22 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Juniata, Lycoming, Montour, Northumberland, Perry and 2 more | 68 min |
| Apr 26, 8:27 PM EDT | Special Weather Statement | CTP | Bedford, Blair, Cambria, Somerset | 48 min |
| Apr 26, 8:40 PM EDT | Special Weather Statement | CTP | Lycoming, Sullivan | 50 min |
| Apr 26, 8:58 PM EDT | Special Weather Statement | CTP | Bedford, Fulton, Huntingdon | 62 min |
| Apr 26, 9:01 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Schuylkill, Snyder and 1 more | 59 min |
| Apr 26, 10:12 PM EDT | Special Weather Statement | CTP | Columbia, Cumberland, Dauphin, Juniata, Montour, Northumberland and 3 more | 63 min |
| Apr 26, 10:43 PM EDT | Flash Flood Warning | CTP | Sullivan | 3 hr |
| Apr 26, 11:11 PM EDT | Special Weather Statement | CTP | Columbia, Dauphin, Schuylkill | 34 min |
| Apr 27, 11:16 AM EDT | Flash Flood Watch | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 26 more | 23 hr |
| Apr 27, 11:19 AM EDT | River Flood Warning | CTP | Columbia | 3 days |
| Apr 27, 4:42 PM EDT | Special Weather Statement | CTP | Cameron | 48 min |
| Apr 27, 4:49 PM EDT | Special Weather Statement | CTP | Elk, McKean, Warren | 41 min |
| Apr 27, 4:55 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Elk, McKean, Potter | 50 min |
| Apr 27, 5:19 PM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean, Warren | 26 min |
| Apr 27, 5:43 PM EDT | Special Weather Statement | CTP | Fulton | 47 min |
| Apr 27, 5:43 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Cameron, Centre, Clearfield, Clinton and 5 more | 62 min |
| Apr 27, 5:52 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Fulton, Huntingdon, Juniata, Mifflin and 1 more | 53 min |
| Apr 27, 5:57 PM EDT | Tornado Warning | CTP | Franklin, Fulton, Huntingdon | 33 min |
| Apr 27, 5:59 PM EDT | Tornado Warning | CTP | Cameron, Potter | 31 min |
| Apr 27, 6:29 PM EDT | Tornado Warning | CTP | Cumberland, Franklin, Perry | 31 min |
| Apr 27, 6:30 PM EDT | Tornado Warning | CTP | Potter, Tioga | 30 min |
| Apr 27, 6:40 PM EDT | Tornado Warning | CTP | Centre, Clinton, Mifflin, Union | 35 min |
| Apr 27, 6:45 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Cameron, Centre, Clearfield, Clinton and 6 more | 60 min |
| Apr 27, 7:07 PM EDT | Areal Flood Advisory | CTP | Cameron, Centre, Clearfield, Clinton, Elk, McKean and 2 more | 3 hr |
| Apr 27, 7:48 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Columbia, Lycoming, Montour, Northumberland and 5 more | 57 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.